Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Denver/Boulder, CO

May 22, 2014Adams County, Arapahoe County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at May 22, 2014, 5:07 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 5:07 PM MDT (23:07 UTC)
Expired
May 22, 2014, 8:00 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Adams County, CO, Arapahoe County, CO

The radar

The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WGUS55 KBOU 222307
FFWBOU
COC001-005-230200-
/O.NEW.KBOU.FF.W.0001.140522T2307Z-140523T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
507 PM MDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO...
  SOUTH CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO...

* UNTIL 800 PM MDT

* AT 503 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING 
  SOUTH OF BENNETT ON KIOWA BENNETT ROAD. SPOTTER REPORTED FLOOD 
  WATER RUSHING OVER THE ROADWAY. RADAR INDICATES UP TO TWO INCHES 
  OF RAIN HAS ALREADY FALLEN IN THIS AREA. FLASH FLOODING IS ALREADY 
  OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  STREAMS...CREEKS AND ARROYAS IN AND AROUND BENNETT AND STRASBURG. 

ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE STILL POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3983 10423 3958 10430 3959 10446 3985 10439

$$

BAKER
2 follow-up statements
741 
WGUS75 KBOU 230048
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
648 PM MDT THU MAY 22 2014

COC001-005-230200-
/O.CON.KBOU.FF.W.0001.000000T0000Z-140523T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARAPAHOE CO-ADAMS CO-
648 PM MDT THU MAY 22 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
CENTRAL ARAPAHOE AND SOUTH CENTRAL ADAMS COUNTIES...

AT 627 PM MDT...DOPPLER RADAR ESTIMATES THAT ABOUT 3 INCHES OF RAIN 
FELL FROM THUNDERSTORMS THAT SLOWLY MOVED OVER CENTRAL ARAPAHOE 
COUNTY EARLIER THIS AFTERNOON.    
 
AT 503 PM MDT TODAY...A TRAINED WEATHER SPOTTER REPORTED FLASH 
FLOODING SOUTH OF BENNETT ON KIOWA-BENNETT ROAD. FLOOD WATER WAS 
REPORTED RUSHING OVER THE ROADWAY.  
 
HEAVY RAINFALL WAS NO LONGER OCCURRING IN THE AREA...ALTHOUGH THE 
HEAVY RAINFALL EARLIER TODAY IS STILL LIKELY PRODUCING FLASH 
FLOODING ON STREAMS...CREEKS AND ARROYOS IN NORTH CENTRAL ARAPAHOE 
AND SOUTH CENTRAL ADAMS COUNTIES.  

SOME LOCATIONS THAT WILL LIKELY CONTINUE TO EXPERIENCE FLOODING 
INCLUDE THE FOLLOWING STREAMS AND DRAINAGES...WEST BIJOU CREEK... 
KIOWA CREEK...LITTLE COMANCHE CREEK...WOLF CREEK AND COMANCHE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW IF YOU ARE ALONG THESE WATER WAYS. ACT 
QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3983 10423 3958 10430 3959 10446 3985 10439

$$

BAKER
617 
WGUS75 KBOU 230202
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
802 PM MDT THU MAY 22 2014

COC001-005-230205-
/O.EXP.KBOU.FF.W.0001.000000T0000Z-140523T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARAPAHOE CO-ADAMS CO-
802 PM MDT THU MAY 22 2014

...THE FLASH FLOOD WARNING FOR CENTRAL ARAPAHOE AND SOUTH CENTRAL
ADAMS COUNTIES WILL EXPIRE AT 800 PM MDT...

HEAVY RAINFALL FROM NEARLY STATIONARY THUNDERSTORMS IN NORTH CENTRAL 
ARAPAHOE AND SOUTH CENTRAL ADAMS ENDED IN THE AREA A COUPLE HOURS 
AGO. DOPPLER RADAR ESTIMATES THAT UP TO 3 INCHES OF RAIN FELL IN 
THIS AREA OVER A 90 MINUTE PERIOD. 

THERE HAS BEEN NO NEW REPORTS OF HIGH WATER OR FLOODING ON 
STREAMS...CREEKS AND ARROYOS IN THE AREA. THEREFORE WITHOUT ANY 
ADDITIONAL RAINFALL...FLOODING IS NO LONGER EXPECTED TO POSE A 
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES.

LAT...LON 3983 10423 3958 10430 3959 10446 3985 10439

$$

BAKER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at May 22, 1:59 PM MDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 22, 1:59 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
159 PM MDT THU MAY 22 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 159 PM MDT THU MAY 22 2014

SOUTHERLY FLOW ALOFT WILL PREVAIL TONIGHT AND FRIDAY AS AN UPPER
LEVEL LOW SPINS OVER THE DESERT SOUTHWEST. MOSTLY SUNNY SKIES THIS
MORNING ALLOWED THE AIRMASS TO HEAT UP QUICKLY TODAY WITH READINGS
CLIMBING INTO THE UPPER 60S TO LOWER 70S. CAPES ARE CURRENTLY 1500-
2000 ALONG THE FRONT RANGE...A LITTLE HIGHER NEAR DIA WHERE
YESTERDAY'S RAIN IS LIKELY KEEPING DEW POINTS UP AND ADDING TO THE
INSTABILITY. SCATTERED STORMS HAVE ALREADY FORMED ALONG THE EAST
SLOPES OF THE MOUNTAINS AND FOOTHILLS. THESE STORMS ARE MOVING NORTH-
NORTHEAST AROUND 15 MPH. EXPECT THE STORMS TO CONTINUE TO FORM AND
SPREAD NORTH AND EAST THROUGH THE LATE AFTERNOON AND EVENING HOURS.
MAIN THREATS WILL BE HEAVY RAIN...AND UP TO GOLF BALL SIZE HAIL.
HOWEVER ISOLATED STRONG WIND GUSTS OR A BRIEF TORNADO CAN'T BE
RULED OUT. THE CONVECTION IS EXPECTED TO BECOME AN MCS AS IT
SPREADS ACROSS THE EASTERN PLAINS THIS EVENING.

MODELS SHOWING A SHORT WAVE EMBEDDED IN THE SOUTHERLY FLOW ALOFT
WILL MOVE NORTH ACROSS EASTERN COLORADO LATE TONIGHT AND EARLY
FRIDAY. EXPECT THIS TO PRODUCE A SWATH OF RAIN AND MAYBE EMBEDDED
THUNDERSTORMS. WILL INCREASE POPS INTO THE 60-80 PERCENT RANGE FOR
THIS. ELSEWHERE...EXPECTED ISOLATED TO SCATTERED SHOWERS AND PERHAPS
A FEW WEAK THUNDERSTORMS LATE TONIGHT AND FRIDAY MORNING.

A SOUTHERLY DIFFLUENT FLOW ALOFT WILL CONTINUE FRIDAY. AIRMASS WILL
REMAIN QUITE MOIST WITH DEW POINTS IN THE UPPER 40S TO LOWER 50S.
PRECIPITABLE WATER VALUES WILL RANGE FROM 0.75 TO 1.00 INCH...WHICH
IS TWO STANDARD DEVIATIONS ABOVE NORMAL AND JUST SHY OF THE 99TH
PERCENTILE. EXPECT MORE CLOUDS EARLY FRIDAY...THIS WILL LIMIT
HEATING AND EXPECT HIGHS TO BE A FEW DEGREES COOLER WITH READINGS IN
THE MID 60S TO LOWER 70S. MID LEVEL WINDS FROM 500 TO 700MB WILL BE
LESS THAN 20S KNOTS...RESULTING IN WEAKER SHEAR. CAPES WILL BE LOWER
TOO...LESS THAN 1000 J/KG. SO THE SEVERE THREAT FRIDAY WILL BE
LOW...THOUGH AN ISOLATED STORM OR TWO COULD PRODUCE HAIL TO ONE
INCH. MORE OF A CONCERN WILL BE HEAVY RAIN FROM
THUNDERSTORMS...AND POSSIBLE FLOODING DUE TO THE SLOW STORM
MOVEMENT AND MOISTURE IN PLACE.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 159 PM MDT THU MAY 22 2014

MAIN WEATHER FEATURE CONTINUES TO CENTER AROUND THE LARGE UPPER
LOW WHICH WILL SLOWLY EJECT OUT OF THE DESERT SOUTHWEST THIS
WEEKEND. LONG RANGE MODELS ARE IN GENERAL AGREEMENT ON THE TRACK
FROM ARIZONA ON FRIDAY EVENING AND MOVING SLOWLY NORTHEAST INTO
CENTRAL COLORADO BY LATE SUNDAY. THERE IS SOME SLIGHT DIFFERENCE
BEYOND AS THE EUROPEAN SOLUTION IS A BIT FASTER IN MOVING THE LOW
INTO THE CENTRAL PLAINS LATE MONDAY WHILE GFS STILL HAS THE LOW
OVER SOUTHEAST COLORADO. MAIN CHANGE TO CURRENT FORECAST WAS TO
INCREASE CHANCES OF SHOWERS AND THUNDERSTORMS INTO MONDAY GIVEN
THE SLOW TRACK OF THE LOW AND POTENTIAL FOR MORE WRAP AROUND
MOISTURE AS THE LOW MOVES EAST. MAIN CONCERN AGAIN WILL BE FLOOD
POTENTIAL THROUGH THE WEEKEND AS MOISTURE CONTINUES TO GET
ADVECTED NORTHWARD AHEAD OF THE LOW. HIGH PW VALUES ALONG WITH
STORM TRAINING AND SLOW MOVEMENT WILL AID IN THE HEAVIER RAINFALL.

UPPER RIDGE WILL BUILD INTO THE REGION TUESDAY AND WEDNESDAY WITH
SOME DRYING OVER COLORADO. EXPECT MORE ISOLATED AFTERNOON/EVENING
COVERAGE OF STORMS THROUGH THIS PERIOD.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON)
ISSUED AT 159 PM MDT THU MAY 22 2014

THUNDERSTORMS HAVE FORMED OVER THE HIGHER TERRAIN WEST OF DENVER AND
WILL SPREAD EAST THROUGH THE AFTERNOON AND EVENING HOURS. BEST
CHANCE FOR THUNDERSTORMS AT KDEN WILL BE 21Z TO 01Z...THOUGH
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS. MAIN
THREAT FOR STORMS WILL BE HEAVY RAIN AND HAIL. AN UPPER LEVEL
DISTURBANCE MAY BRING ANOTHER ROUND OF SHOWERS AND PERHAPS A
THUNDERSTORM LATE TONIGHT 05Z-09Z. BECAUSE OF ALL THE MOISTURE IN
THE AIR...LOW CLOUDS ARE LIKELY FRIDAY MORNING WITH CEILINGS OF
1000 FEET OR LOWER POSSIBLE. MORE STORMS ARE LIKEY AGAIN FRIDAY
AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 159 PM MDT THU MAY 22 2014

STORMS THIS AFTERNOON AND FRIDAY WILL BE SLOWER MOVING. THIS WILL
BRING A HIGHER POTENTIAL FOR HEAVY RAINFALL IN SOME AREAS WITH UP
TO 2 INCHES IN 45 MINUTES OR LESS. THE HEAVIEST RAINFALL WILL STAY
OVER THE PLAINS ALTHOUGH THERE WILL BE SOME SLOW MOVING TSTMS IN
THE FOOTHILLS WHICH COULD PRODUCE UP TO AN INCH OF RAIN IN 30
MINUTES IN A FEW LOCATIONS.

MAIN CONCERN THROUGH THIS WEEKEND WILL BE FLOODING POTENTIAL FROM
SLOW MOVING THUNDERSTORMS AND HIGH MOISTURE CONTENT IN THE
ATMOSPHERE. EXPECT RIVERS AND STREAMS TO CONTINUE TO RISE OVER THE
WEEKEND. AT LEAST HIGH TEMPERATURES WILL BE ON THE COOLER SIDE AND
HELP RETARD SNOW MELTING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MEIER
LONG TERM...ENTREKIN
AVIATION...MEIER
HYDROLOGY...MEIER/ENTREKIN
Hazardous weather outlook, May 22, 10:41 AM MDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1041 AM MDT THU MAY 22 2014

COZ030>051-231645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1041 AM MDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND
FOOTHILLS BY MIDDAY WITH ADDITIONAL ACTIVITY WILL SPREAD EAST
OVER THE FRONT RANGE AND PALMER DIVIDE BY EARLY TO MID AFTERNOON.
A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON INTO THE
EARLY EVENING HOURS OVER NORTHEAST COLORADO. THE HIGHEST POTENTIAL
FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF A LINE FROM DENVER
TO AKRON. HAIL UP TO 1.5 INCHES IN DIAMETER ALONG WITH A FEW WIND
GUSTS TO 60 MPH WILL BE POSSIBLE. A FEW BRIEF TORNADOES COULD ALSO
OCCUR.

STORMS WILL BE SLOWER MOVING TODAY SO RAINFALL AMOUNTS UP TO 2
INCHES COULD OCCUR IN LESS THAN 45 MINUTES OVER NORTHEAST COLORADO
WHICH COULD LEAD TO SOME FLOODING. IN THE FOOTHILLS...A FEW
STORMS COULD PRODUCE UP TO AN INCH OF RAIN IN 45 MINUTES OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT ANOTHER DAY OF SLOW MOVING THUNDERSTORMS FRIDAY. THERE WILL
BE LESS OF A THREAT OF SEVERE STRENGTH STORMS...HOWEVER SMALL HAIL
AND HEAVY RAIN MAY LEAD TO POTENTIAL MINOR FLOODING ISSUES.

SATURDAY WILL STILL HAVE A CHANCE FOR THUNDERSTORMS BUT WITH
SLIGHTLY LESS AVAILABLE MOISTURE. WRAP AROUND MOISTURE ON THE
BACKSIDE THE DEPARTING STORM SYSTEM WILL BRING ANOTHER SHOT OF
SHOWERS AND THUNDERSTORMS ON SUNDAY AND EARLY MONDAY BEFORE THINGS
DRY OUT AND WARM UP THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED BY 2 PM THIS AFTERNOON ALONG
THE FRONT RANGE.

In the hours before

Special weather statement, May 22, 12:52 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1252 PM MDT THU MAY 22 2014

COZ033-035-221930-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST
BOULDER COUNTIES ABOVE 9000 FEET CO-
1252 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARIMER COUNTY
UNTIL 130 PM MDT...

AT 1251 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHWEST OF RED FEATHER LAKES...OR 31 MILES SOUTH OF
LARAMIE...MOVING NORTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THE STORM MAY ALSO PRODUCE HEAVY RAINFALL.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
LARIMER COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR NORTHEAST COLORADO.

LAT...LON 4083 10575 4100 10567 4093 10542
TIME...MOT...LOC 1851Z 219DEG 4KT 4086 10565

BAKER
Special weather statement, May 22, 1:50 PM MDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
150 PM MDT THU MAY 22 2014

COZ033-035-222030-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST
BOULDER COUNTIES ABOVE 9000 FEET CO-
150 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARIMER COUNTY
UNTIL 230 PM MDT...

AT 149 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RED FEATHER LAKES...OR 33 MILES SOUTH OF LARAMIE...MOVING EAST AT 5
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

STORM MAY ALSO PRODUCE HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
RED FEATHER LAKES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR NORTHEAST COLORADO.

LAT...LON 4063 10575 4067 10583 4094 10570 4086 10535
TIME...MOT...LOC 1949Z 249DEG 6KT 4082 10564

BAKER
Special weather statement, May 22, 2:17 PM MDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
217 PM MDT THU MAY 22 2014

COZ045-222100-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
217 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ARAPAHOE AND
NORTHWESTERN ELBERT COUNTIES UNTIL 300 PM MDT...

AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF ARAPAHOE PARK...OR 26 MILES EAST OF DENVER...MOVING
NORTHEAST AT 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM MAY ALSO PRODUCE BRIEF INTENSE RAINFALL.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR NORTHEAST COLORADO.

LAT...LON 3957 10449 3960 10450 3967 10450 3970 10447
      3965 10437 3956 10437 3956 10447
TIME...MOT...LOC 2016Z 233DEG 6KT 3958 10450

BAKER
Local storm report, May 22, 2:53 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
253 PM MDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             1 E DENVER              39.73N 104.94W
05/22/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0239 PM     HAIL             DENVER                  39.73N 104.96W
05/22/2014  M0.88 INCH       DENVER             CO   TRAINED SPOTTER

&&

KFREDIN
Local storm report, May 22, 3:35 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
335 PM MDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             1 E DENVER              39.73N 104.94W
05/22/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0239 PM     HAIL             DENVER                  39.73N 104.96W
05/22/2014  M0.88 INCH       DENVER             CO   TRAINED SPOTTER

0220 PM     TSTM WND DMG     3 S RED FEATHER LAKES   40.76N 105.58W
05/22/2014                   LARIMER            CO   LAW ENFORCEMENT

            POWERLINES DOWN ON CR 69.

&&

KFREDIN
Local storm report, May 22, 4:31 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
431 PM MDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             BENNETT                 39.76N 104.42W
05/22/2014  M0.88 INCH       ADAMS              CO   TRAINED SPOTTER

0253 PM     HAIL             1 E DENVER              39.73N 104.94W
05/22/2014  M1.00 INCH       DENVER             CO   TRAINED SPOTTER

0239 PM     HAIL             DENVER                  39.73N 104.96W
05/22/2014  M0.88 INCH       DENVER             CO   TRAINED SPOTTER

0220 PM     TSTM WND DMG     3 S RED FEATHER LAKES   40.76N 105.58W
05/22/2014                   LARIMER            CO   LAW ENFORCEMENT

            POWERLINES DOWN ON CR 69.

&&

KFREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:15 PM MDTTornado Warning Tornado observedBOUWashington30 min
May 22, 12:14 AM MDTAreal Flood AdvisoryBOUAdams, Weld91 min
May 22, 12:52 PM MDTSpecial Weather StatementBOULarimer38 min
May 22, 1:50 PM MDTSpecial Weather StatementBOULarimer40 min
May 22, 2:01 PM MDTSevere Thunderstorm WarningBOULarimer44 min
May 22, 2:03 PM MDTTornado WarningBOULarimer27 min
May 22, 2:36 PM MDTTornado WarningBOULarimer24 min
May 22, 2:42 PM MDTTornado WarningBOUAdams, Arapahoe, Denver33 min
May 22, 2:55 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver50 min
May 22, 3:56 PM MDTSevere Thunderstorm WarningBOUArapahoe49 min
May 22, 4:06 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert39 min
May 22, 4:30 PM MDTSevere Thunderstorm WarningBOUArapahoe45 min
May 22, 4:43 PM MDTAreal Flood AdvisoryBOUDenver, Jefferson3 hr
May 22, 5:18 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver, Jefferson3 hr

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.